Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 4, NWS Riverton, WY

March 29, 2015Fremont County, Wyoming

NWS Riverton, WY issued this red flag warning at Mar 29, 2015, 2:27 PM MDT for Fremont County, Wyoming. It took effect at Mar 30, 2015, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2015, 2:27 PM MDT (20:27 UTC)
In effect from
Mar 30, 2015, 12:00 PM MDT
Expired
Mar 31, 2015, 9:00 PM MDT
In force
33 hr
Issued by
NWS Riverton, WY

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS85 KRIW 292027
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT SUN MAR 29 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER...

.A GUSTY NORTHWEST WIND OF 10 TO 20 MPH WITH HIGHER GUSTS WILL
COMBINE WITH RELATIVELY DRY SURFACE CONDITIONS TODAY AND MONDAY...TO
YIELD CRITICAL FIRE DANGER CONDITIONS ACROSS THE FAR WESTERN
PORTIONS OF THE WIND RIVER BASIN THROUGH THE AFTERNOON AND EARLY
EVENING.

WYZ283-300100-
/O.NEW.KRIW.FW.W.0003.150329T2027Z-150330T0100Z/
/O.NEW.KRIW.FW.W.0004.150330T1800Z-150331T0100Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
227 PM MDT SUN MAR 29 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM MDT THIS EVENING...AND AGAIN FROM MONDAY AT NOON TO 7
PM MDT MONDAY.

* AFFECTED AREA...FAR WESTERN PORTION OF FIRE WEATHER ZONE
  283...WESTERN WIND RIVER BASIN.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY
  BURNING THIS AFTERNOON OR MONDAY AFTERNOON...AS ANY FIRE COULD
  RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
6 follow-up statements
416 
WWUS85 KRIW 300057
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
657 PM MDT SUN MAR 29 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER ON
MONDAY ...

.WITH DECREASING WINDS AND RISING HUMIDITY...THE RED FLAG WARNING
FOR TODAY WILL BE ALLOWED TO EXPIRE. HOWEVER...A WIND OF 10 TO 20
MPH WITH HIGHER GUSTS AND DRY SURFACE CONDITIONS WILL YIELD
CRITICAL FIRE DANGER CONDITIONS AGAIN ACROSS THE FAR WESTERN
PORTIONS OF THE WIND RIVER BASIN MONDAY AFTERNOON AND EVENING.

WYZ283-301100-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-150330T0100Z/
/O.CON.KRIW.FW.W.0004.150330T1800Z-150331T0100Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
657 PM MDT SUN MAR 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
283...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY
  BURNING MONDAY AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
137 
WWUS85 KRIW 300852
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 AM MDT MON MAR 30 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER TODAY...

.A WEST TO NORTHWEST WIND OF 10 TO 20 MPH WITH HIGHER GUSTS AND
DRY SURFACE CONDITIONS WILL YIELD CRITICAL FIRE DANGER CONDITIONS
ACROSS THE FAR WESTERN PORTIONS OF THE WIND RIVER BASIN THIS
AFTERNOON AND EVENING.

WYZ283-302200-
/O.CON.KRIW.FW.W.0004.150330T1800Z-150331T0100Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
252 AM MDT MON MAR 30 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 283...

* AFFECTED AREA...WESTERN PORTIONS FIRE WEATHER ZONE 283...MAINLY
  WEST OF THE RIVERTON AIRPORT.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY 
  SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
636 
WWUS85 KRIW 302137
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT MON MAR 30 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER
THROUGH TUESDAY EVENING...

.STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE WEATHER
CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WIND WILL WEAKEN
AND HUMIDITY WILL RECOVER TO RESULT IN NON-CRITICAL THRESHOLDS
THIS EVENING. TUESDAY WILL SEE THE ONSET OF A BREEZY AND DRY DAY
ACROSS MUCH OF THE AREA...WITH CRITICAL FIRE BEHAVIOR ANTICIPATED
ACROSS THE LOWER ELEVATIONS OF CENTRAL AND EASTERN WYOMING.

WYZ280-311000-
/O.NEW.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
337 PM MDT MON MAR 30 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-311000-
/O.NEW.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
337 PM MDT MON MAR 30 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 281...ESPECIALLY KAYCEE AND
  AREAS SOUTH WHERE WIND WILL BE STRONGEST.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-311000-
/O.EXT.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
337 PM MDT MON MAR 30 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283. A LULL IN CRITICAL FIRE
  WEATHER CONDITIONS IS EXPECTED THIS EVENING AND INTO TUESDAY
  MORNING. BY TUESDAY AFTERNOON...WINDS WILL INCREASE AND HUMIDITY
  WILL DECREASE TO RETURN THE AREA TO CRITICAL FIRE BEHAVIOR.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE
  STRONGEST WIND LOOKS TO OCCUR IN THE LATE AFTERNOON AND EARLY
  EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
231 
WWUS85 KRIW 310845
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
245 AM MDT TUE MAR 31 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER
THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE
WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WITH THE ONSET
OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH CRITICAL
FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF CENTRAL
AND EASTERN WYOMING.

WYZ283-312200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
245 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE 
  STRONGEST WIND LOOKS TO OCCUR IN THE LATE AFTERNOON AND EARLY 
  EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-312200-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
245 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-312200-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
245 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
311 
WWUS85 KRIW 311727
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1127 AM MDT TUE MAR 31 2015

...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER
THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE
WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WITH THE
ONSET OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH
CRITICAL FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF
CENTRAL AND EASTERN WYOMING.

WYZ283-010300-
/O.CON.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
1127 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FREMONT COUNTY...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-010300-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
1127 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...NATRONA COUNTY...FIRE WEATHER ZONE 280.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-010300-
/O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
1127 AM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...JOHNSON COUNTY FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT 
  ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD 
  THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
587 
WWUS85 KRIW 010306
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
906 PM MDT TUE MAR 31 2015

...GUSTY WINDS AND LOW HUMIDITY IMPROVING THIS EVENING...

.WHILE SOME GUSTY WEST TO NORTHWEST WIND WILL CONTINUE
OVERNIGHT...WIND SPEEDS HAVE DECREASED AND RH VALUES HAVE
INCREASED TO THE POINT WHERE VALUES ARE NO LONGER CRITICAL.

WYZ283-010415-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
906 PM MDT TUE MAR 31 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH
LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING
RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. 

$$

WYZ280-010415-
/O.EXP.KRIW.FW.W.0005.000000T0000Z-150401T0300Z/
NATRONA COUNTY/CASPER BLM-
906 PM MDT TUE MAR 31 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH
LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING
RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. 

$$

WYZ281-010415-
/O.EXP.KRIW.FW.W.0005.000000T0000Z-150401T0300Z/
JOHNSON COUNTY/CASPER BLM-
906 PM MDT TUE MAR 31 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH
LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING
RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. 

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:00 AM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 29, 11:00 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1100 AM MDT SUN MAR 29 2015

.SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT

IT IS STILL A BIT WINDY AFTER MIDNIGHT SUNDAY MORNING AS A LOW WINDS
UP OVER THE WESTERN DAKOTAS...ESPECIALLY FROM THE BIG HORN BASIN AND
EASTWARD. THE REST OF THE NIGHT SHOULD FEATURE GRADUALLY DECREASING
WINDS AS THE LOW AND FRONT MOVE AWAY TO THE EAST AND THE PRESSURE
GRADIENT RELAXES THROUGH THE NIGHT. RIDGING WILL THEN BUILD ACROSS
THE AREA TODAY AND BRING A DRY DAY WITH ONLY A FEW PASSING MID TO
HIGH LEVEL CLOUDS. TEMPERATURES WILL BE COOLER BEHIND THE
FRONT...BUT WILL REMAIN ABOVE NORMAL FOR MOST AREAS. WITH LESS OF A
PRESSURE GRADIENT...ONLY SOME BREEZES IN THE FAVORED AREAS AND EVEN
THESE WILL NOT BE VERY STRONG.

MAINLY DRY WEATHER LOOKS TO CONTINUE INTO MONDAY AS WELL WITH
RIDGING HOLDING OVER THE AREA. WITH THICKNESSES RISING A BIT LOOK
FOR TEMPERATURES TO BEGIN ANOTHER WARMING TREND ONCE AGAIN. ONCE
AGAIN...THERE WILL BE SOME BREEZES ACROSS THE FAVORED LOCATIONS
NOTHING UNUSUAL FOR WYOMING IN THE LATTER PORTION OF MARCH.

THE NEXT WEATHER MAKER IN THE FORM OF A COLD FRONT AND ASSOCIATED
SHORTWAVE WILL MOVE TOWARD THE STATE FOR TUESDAY. THE MODELS ARE
CONSISTENT IN KEEPING THE AREA DRY IN THE MORNING SO WE CONTINUED
THIS. WITH INCREASING SOUTHWEST FLOW AND A TIGHTENING PRESSURE
GRADIENT AHEAD OF THE FRONT...TEMPERATURES WILL SPIKE UPWARD ONCE
AGAIN. WITH THE INCREASING WIND...FIRE DANGER MAY ONCE AGAIN REAR
ITS UGLY HEAD FOR TUESDAY AFTERNOON. STAY TUNED ON THAT. AS FOR
PRECIPITATION...THE BEST CHANCE WOULD BE WEST OF THE DIVIDE WITH
SOME UPSLOPE FLOW AND IN THE NORTH WHERE THE BETTER DYNAMICS WILL
BE. ELSEWHERE...DOWNSLOPING FLOW MAY KEEP THINGS ON THE DRY SIDE.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

A COLD FRONT BLOWS ACROSS THE AREA WEDNESDAY WITH A GUSTY WIND DAY
IN STORE WITH COOLER HIGH TEMPS. THE GFS AND ECMWF ARE FAIRLY CLOSE
WITH TIMING AND IMPACT. SCATTERED RAIN AND SNOW SHOWERS OVER THE
NORTH HALF OF THE REGION...MAINLY ALONG AND NORTH OF A LINE FROM
JACKSON TO MIDWEST. THE GFS MODEL HAS A SECOND WEATHER SYSTEM
QUICKLY MOVING TOWARD THE AREA LATE WED NIGHT AND THEN MOVES IT
THROUGH THURSDAY AND THURS NIGHT. COLDER AIR WITH THIS SYSTEM AND
THE GFS 700MB TEMPS SUPPORT MAINLY SNOW SHOWERS THURSDAY INTO THURS
NIGHT. THE ECMWF MODEL IS ALSO SUPPORTING THIS PATTERN FOR THURS
INTO THURS NIGHT WITH COLD 700MB TEMPS. SNOW THAT DOES FALL DURING
THE DAY THURS WOULD MELT FOR THE MOST PART DUE TO WARM GROUND...THEN
COULD ACCUMULATE THURS NIGHT. COULD SEE SOME LINGERING SNOW SHOWERS
FRI MORNING FROM ROCK SPRINGS TO CASPER...ENDING BY 18Z. THE ECMWF
MODEL HAS UNSETTLED WEATHER THROUGH MOST OF FRI AS IT IS SLOWER WITH
THE SYSTEM EXITING THE REGION ON FRI. THE 00Z GEM IS ALSO SLOWER AND
MORE LIKE THE ECMWF MODEL FRIDAY. WILL KEEP SOME PRECIP IN THE SOUTH
AND SOUTHEAST ZONES FRI MORNING...THEN LOW POPS IN THE MOUNTAINS
DURING THE DAY FRIDAY. SATURDAY LOOKS DRY AND MILDER. GFS MODEL
BRINGS ANOTHER SYSTEM INTO WESTERN WY NEXT SUNDAY AND THE ECMWF
MODEL IS ALSO SHOWING A DISTURBANCE IMPACTING THE WEST NEXT SUNDAY.
WILL PUT IN LOW POPS FOR THE WEST AND SEE HOW THINGS LOOK TONIGHT.
COLDER HIGH TEMPS FOR THURSDAY AND FRIDAY...MAY NEED TO GO EVEN
COLDER IN TIME IF THIS PATTERN DOES OCCUR AS THE MODELS DEPICT.
THEN MILDER SATURDAY AND NEXT SUNDAY.

&&

.AVIATION.../18Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A THIN
SMOKE LAYER FROM A LARGE WILDFIRE IN EASTERN MONTANA MAY LINGER
VCNTY AND EAST OF INTERSTATE 25 INCLUDING VCNTY KBUF TO KDGW THROUGH
18Z MONDAY. OTHERWISE...SKIES WILL TEND CLEAR TO PARTLY CLOUDY WITH
MAINLY UPPER LEVEL CIRRUS ACROSS THE WEST AND NORTH. WINDS WILL
REMAIN WEST TO SOUTHWEST AT LESS THAN 15KTS FOR MOST LOCATIONS
THROUGH THE FCST PERIOD.

&&

.FIRE WEATHER...

AS A COLD FRONT AND ASSOCIATED LOW PRESSURE MOVE AWAY TO THE
EAST...WIND SHOULD DECREASE EARLY THIS MORNING. WITH COOLER
TEMPERATURES AND LIGHTER WIND TODAY...NO FIRE WEATHER HIGHLIGHTS ARE
ANTICIPATED TODAY. WIND SHOULD REMAIN LIGHT TO MODERATE INTO MONDAY
AS WELL. ANOTHER COLD FRONT APPROACHING FROM THE WEST FOR TUESDAY
COULD BRING ELEVATED FIRE CONDITIONS ON TUESDAY AFTERNOON IN ZONES
WHERE FUELS ARE CRITICAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HATTINGS
LONG TERM...AR
AVIATION...JB
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 29, 1:52 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
152 PM MDT SUN MAR 29 2015

WYZ001>020-022>030-301100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
152 PM MDT SUN MAR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY CONDITIONS WITH WINDS OCCASIONALLY GUSTING OVER 20 MPH IN THE
WESTERN WIND RIVER BASIN THIS AFTERNOON WILL CAUSE LOCAL ELEVATED
FIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...DRY CONDITIONS WITH WINDS OCCASIONALLY GUSTING OVER 20 MPH
IN THE WESTERN WIND RIVER BASIN MONDAY AFTERNOON WILL CAUSE LOCAL
ELEVATED FIRE DANGER.

TUESDAY...DRY...WINDY AND UNSEASONABLY WARM...WHICH WILL LEAD
TO ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE FUELS
ARE CRITICAL.

WEDNESDAY...COOLER WITH WINDY AREAS.

THURSDAY AND THURSDAY NIGHT...COLDER WITH A CHANCE OF SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 29, 1:45 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT SUN MAR 29 2015

WYZ016-300000-
UPPER WIND RIVER BASIN-
145 PM MDT SUN MAR 29 2015

...STRONG GUSTY WINDS ACROSS JOHNSON COUNTY EARLY THIS MORNING...

A NORTHWEST WIND OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS WILL
COMBINE WITH RELATIVELY DRY SURFACE CONDITIONS TODAY TO YIELD
ELEVATED FIRE DANGER THROUGH THE AFTERNOON. RESIDENTS IN THIS AREA
ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE
COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL
VEGETATION.

JB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:27 PM MDTRed Flag WarningRIWFremont5 hr

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.